Supplements - I'm finding it hard

Discussion in 'Fibromyalgia Main Forum' started by Rosiebud, Dec 10, 2005.

  1. Rosiebud

    Rosiebud New Member

    to take them and find that I feel a bit sick afterwards.

    I've been taking supplements for years and this has only happened recently. I stopped taking them for a couple of weeks and just started again and the same thing is happening. I have no problems swallowing tablets or capsules it's when they're down that I feel sick.

    Anyone else get this?

    Thanks
    love
    Rosie
  2. Empower

    Empower New Member

    When I even tak Calcium/Mag/Zinc, I start to feel woozy and nauseous

    Don't know what this is
  3. Fudge43

    Fudge43 New Member

    It seems so ironic that the more we try to "help" ourselves, the more we feel bad side affects at times.
    It is back and forth with me .. sometimes I feel fine .. other times I feel yuck .. I think it comes down to what, or where, our body chemistry is at the time it starts to digest the supplements.
    All in all I keep trying ..... but it can be discouraging.
    Fudge : )
  4. Adl123

    Adl123 New Member

    Hi Rosie,
    Different supplements are meant to be taken at different times - some before eating, some during a meal, and some after eating. Sometimes this isn't clear on the bottle, and you might need to ask the nutrition person at your health food store.

    I take so many (11-18 at a meal) that I just don't have the patience to break up the times when I take them, so I take them all with my meals. I find that if I don't eat enough I get nauseous. Maybe you need to eat more when you take them. Just an idea.

    Good luck,
    Terry
  5. Rosiebud

    Rosiebud New Member

    I've been taking them with a shake containing solid food like banana or other fruit but they're liquidised so maybe I need to take them with a solid meal. I'll try that and see if it helps.

    I take a lot too and only a few have to be taken alone so I take the others all at once.

    Thanks for your replies.

    love
    Rosie
  6. zerped

    zerped New Member

    If I am taking any supplements, I prefer that they be liquid, but few are. The Oasis stuff I take is liquid, and everything else is those plastic capsules. I'm sure it's the cheapest way to package the stuff, but my stomach was made to break down organic substances, not plastic! (lol)

    The homeopathic supp. I take for tinnitus and some echinacea for cold season, I pour a few ounces of Nutra-Slim in a glass. Then I pull apart the plastic halves and dump the contents into the glass. I add a bit more liquid and stir until the powder is mixed thoroughly. Then I drink.

    The other bonus in this is that when these things are out of the capsule, you find out how REALLy bad they taste!
  7. jane32

    jane32 New Member

    I have the same problem with the B vitamins. I thought my does was too strong. They do help though. Mine are capsules. I wonder if I try a different form it would work better.
  8. Rosiebud

    Rosiebud New Member

    recently so maybe it is them but I feel I need them too.

    I'll look into the Seagreen stuff Stormskye.

    Thanks

    love
    Rosie
  9. TwinMa

    TwinMa New Member

    Ultimate Greens is another "green food". It is sold here by Pro Health. I've only been taking it for about 2 weeks, but I like it. I'm going to phase out my multi-vitamin and just stick with the Ultimate Greens.

    One warning, when I took Ultimate Greens on its own (mixed with water) it really upset my stomach. And I've got a pretty tough gut. I started using less (1/2 scoop instead of a whole scoop) and mixed it with my morning shake. This has eliminated the nausea.

    Katy
  10. Fudge43

    Fudge43 New Member

    ... funny how "old" is new again .. I spent a lot of my childhood on the Atlantic coast of Canada .. everyone KNEW that kelp was good for you .. it was a dried form called "dulce" a snack food really .. now it is almost the new health miracle along with spirulina .. chlorella ..
    There are two things to remember .. not all "green" drinks are the same and quality is a BIG issue.
    Second .. not everyone can take them .. there can be a bad reaction with the mixture .. but starting out on a low dose does help your body to adapt .. that is how i started out with mine .. the formula requests you do it that way.
    I think it does help a great deal .. but I have to close my eyes when drinking it ! hahaha
    Good Luck !
    Fudge : )